MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER K2 EDTA (K2E) 18 MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER K2 EDTA (K2E) 18 MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 368589
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported after use the bd vacutainer® edta (k2e) 18 mg blood collection tubes experienced clotting/micro clots/fibrin clots.This event occurred 6 times.The following information was provided by the initial reporter: the customer stated "the pink top tubes that have been used to collect blood bank samples.For some reason, these tubes are causing the blood to clot.".
 
Additional Manufacturer Narrative
H.6.Investigation: bd ids received no samples from the customer facility for investigation at the manufacturing site.No photos were received.5 in-house retains were tested and the customer¿s indicated failure mode of ¿clotting¿ with the incident lot was not observed in the retention samples.Titration was performed and all tubes passed.All retention samples were within specifications.The device history record was reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.Bd technical service contacted the customer and provided technical assistance via email including emphasis on the need to invert the tubes after collection so the blood mixes with the anticoagulant properly.Bd was unable to confirm the customer¿s indicated failure mode.Bd was not able to identify a root cause for the indicated failure mode.
 
Event or Problem Description
It was reported after use the bd vacutainer® k2 edta (k2e) 18 mg blood collection tubes experienced clotting/micro clots/fibrin clots this event occurred 6 times.The following information was provided by the initial reporter: the customer stated "the pink top tubes that have been used to collect blood bank samples.For some reason, these tubes are causing the blood to clot.".

Brand Name
BD VACUTAINER K2 EDTA (K2E) 18 MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key10597394
Report Number1917413-2020-00887
Device Sequence Number14049811
Product Code JKA
UDI-Device Identifier50382903685894
UDI-Public50382903685894
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
BK980011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Model Number368589
Device Catalogue Number368589
Device Lot Number0167257
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;